Alert archive / Missouri / River Flood Warnings in 2014

River Flood Warning 49, NWS Kansas City, MO

June 9, 2014Chariton County, Howard County, Saline County, Missouri

NWS Kansas City, MO issued this river flood warning at Jun 9, 2014, 11:41 PM CDT for Chariton County, Howard County, Saline County, Missouri. It took effect at Jun 10, 2014, 1:00 AM CDT. It was in force for 45 hr.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 11:41 PM CDT (04:41 UTC)
In effect from
Jun 10, 2014, 1:00 AM CDT
Expired
Jun 11, 2014, 10:00 PM CDT
In force
45 hr
Issued by
NWS Kansas City, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Chariton County, MO, Howard County, MO, Saline County, MO

The radar

The Pleasant Hill radar (KEAX), 120 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Missouri River at Glasgow (GLZM7). The gauge peaked at 25.03 ft at Jun 10, 2014, 1:00 AM CDT.

actionminormoderate2224262806/1006/1106/1206/13
Action stage
22 ft
Minor stage
25 ft
Moderate stage
27 ft
Major stage
32 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06906500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

398 
WGUS43 KEAX 100441
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED          
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 
1141 PM CDT MON JUN 9 2014
  

...The National Weather Service in Pleasant Hill Mo has issued a 
flood warning for the following rivers in Missouri...

  Big Creek at Blairstown affecting Cass...Henry and Johnson 
  Counties.
  Missouri River at Glasgow affecting Chariton...Howard and Saline 
  Counties.
  Missouri River at Boonville affecting Cooper and Howard Counties.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive through flowing water. Nearly half of all flood 
fatalities are vehicle related. As little as 6 inches of water may 
cause you to lose control of your vehicle. Two feet of water will 
carry most vehicles away.This product along with additional weather 
and stream information is available at www.weather.gov/kc/.

&&

MOC037-083-101-110441-
/O.NEW.KEAX.FL.W.0048.140611T0112Z-140612T0646Z/
/BLRM7.1.ER.140611T0112Z.140611T0600Z.140611T0646Z.UU/
1141 PM CDT MON JUN 9 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Big Creek at Blairstown.
* from Tuesday evening to late Wednesday night.
* At 11:00 PM Monday the stage was 13.0 feet.
* Flood stage is 20.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by Tuesday evening and continue 
  to rise to near 20.4 feet by early Wednesday morning.the river will
  fall below flood stage by early Wednesday morning.
* At 20.0 feet...The west bank of the creek begins to flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Big Creek
  Blairstown      20   13.0   Mon 11 PM   20.4 early Wednesday 
morning
     
&&
  
LAT...LON 3873 9422 3875 9416 3857 9394 3840 9384 3840 9391

  

$$

MOC041-089-195-110441-
/O.NEW.KEAX.FL.W.0049.140610T0600Z-140612T0300Z/
/GLZM7.1.ER.140610T0600Z.140610T1800Z.140611T0300Z.UU/
1141 PM CDT MON JUN 9 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Glasgow.
* until Wednesday evening.
* At 10:30 PM Monday the stage was 24.7 feet.
* Flood stage is 25.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 25.3 feet by early Tuesday afternoon.the 
  river will fall below flood stage by Tuesday before midnight.
* At 25.0 feet...Farmland along the river floods.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Glasgow         25   24.7   Mon 10 PM   25.3 early Tuesday 
afternoon
     
&&
  
LAT...LON 3935 9314 3939 9305 3924 9279 3906 9287 3907 9296

  

$$

MOC053-089-110441-
/O.NEW.KEAX.FL.W.0050.140610T0600Z-140612T0300Z/
/BOZM7.1.ER.140610T0600Z.140610T1200Z.140611T0300Z.NO/
1141 PM CDT MON JUN 9 2014

The National Weather Service in Pleasant Hill Mo has issued a 

* Flood Warning for 
  The Missouri River at Boonville.
* until Wednesday evening.
* At 10:30 PM Monday the stage was 20.8 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday morning and 
  continue to rise to near 21.3 feet by Tuesday morning.the river 
  will fall below flood stage by Tuesday before midnight.
* At 21.0 feet...Low-lying rural areas along the river flood.

&& 
                       Latest                   
Location          FS   Stage  Day/Time    Forecast

Missouri River
  Boonville       21   20.8   Mon 10 PM   21.3 Tuesday morning
     
&&
  
LAT...LON 3908 9297 3902 9255 3894 9259 3896 9286 3903 9298

  

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Jun 9, 7:32 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, Jun 9, 7:32 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
732 PM CDT Mon Jun 9 2014

.SHORT TERM...(This Evening through Wednesday Afternoon)
Issued at 357 PM CDT MON JUN 9 2014

Little change needed to the going forecast as a well advertised
closed upper level low is deepening as it moves southeastward into
northern OK this afternoon. A vort lobe rounding this low has moved
into the area this afternoon bringing light showers to the area
along and south of the I-70 corridor. Later this afternoon/evening a
second and stronger vort lobe will bring more widespread rain
spreading across the area from southwest to northeast. This upper
level low will move across northern OK tonight and the vort lobe
will remain anchored over the area pivoting and orienting itself
southwest to northeast across the area. This will keep precipitation
chances continuing through Monday night and into Tuesday as the
upper level low moves across southern MO. Temperatures will be cool
on Tuesday  with highs in the mid 60s to lower 70s.

By Tuesday night, the upper low moves to eastern Missouri and the
vort lobe over the area finally weakens and shifts eastward as
surface high pressure build into the area. Rain will end from west
to east on Tuesday night. Surface high pressure will remain in
control through Wednesday helping to dry out conditions. Height
rises will help afternoon highs on Wednesday return to near normal
with highs in the upper 70s to lower 80s.

.LONG TERM...(Tuesday Evening through Monday)
Issued at 357 PM CDT MON JUN 9 2014

Large upper level trough will continue to move off to the Northeast
into the Ohio River Valley as slight upper level ridging builds into
the region. Near zonal flow will redevelop behind this ridging as a
shortwave trough tracks across the Northern Plains. A cold front
associated with this northern trough will approach the region late
Wed night and will move across the CWA by Thurs morning. With
precipitable water values progged to be in the range of 1.5 to 2
inches, flooding will once again become a concern through the day.
Subsidence behind this system will keep temperatures cooler across
the region on Thurs and will gradually warm back into the 80s by Sat.
This pattern will continue with shortwave ridging building back in
on Sat with another shortwave trough moving into the Northern
Plains. Saturday's system will also push a cold front towards and
through the CWA by Sunday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening)
Issued at 725 PM CDT MON JUN 9 2014

Steady moderate rain will continue through the next several hours at
the KC Terminals. KSTJ will likely see some off and on rain, however
should remain north of the more steady, long-lasting rain showers.
Expect VIS/CIG to come down to IFR during several instances over the
next several hours. Steady light to moderate rain should last through
the overnight hours before gradually tapering off late Tuesday
morning or early Tuesday afternoon.

&&

.EAX WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
MO...NONE.
&&

SHORT TERM...73
LONG TERM...PMM
AVIATION...Leighton
Hazardous weather outlook, Jun 9, 6:48 PM CDT, 4 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
648 PM CDT MON JUN 9 2014

KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040-
043>046-053-054-110000-
ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS-
ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER-
HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON-
CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON-
RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS-
COOPER-BATES-HENRY-
648 PM CDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND
WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS.

.DAY ONE...TONIGHT

 ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...MAINLY SOUTH OF THE
 MISSOURI RIVER. SEVERE WEATHER IS NOT ANTICIPATED.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

 A FEW THUNDERSTORMS ARE POSSIBLE TUESDAY...AND ADDITIONAL ROUNDS
 THUNDERSTORMS ARE POSSIBLE ON THURSDAY AND ON SATURDAY NIGHT. NO
 ORGANIZED SEVERE WEATHER IS EXPECTED... BUT HEAVY RAIN COULD
 EXACERBATE ONGOING RIVER FLOODING ACROSS THE REGION.

 MORE DETAILED INFORMATION CAN BE ACCESSED AT...
 HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF

The office that day

Everything else NWS Kansas City, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 9:27 PM CDTAreal Flood AdvisoryEAXCass, Clay, Jackson, Johnson, Platte12 hr
Jun 9, 9:28 PM CDTRiver Flood WarningEAXBates, Cass, Henry67 hr
Jun 9, 10:52 PM CDTAreal Flood WarningEAXCass, Henry, Jackson, Johnson12 hr
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCass, Henry, Johnson4 days
Jun 9, 11:41 PM CDTRiver Flood WarningEAXCooper, Howard46 hr
Jun 10, 12:54 AM CDTRiver Flood WarningEAXJohnson, Pettis39 hr
Jun 10, 12:54 AM CDTRiver Flood WarningEAXCooper, Saline4 days
Jun 10, 1:40 AM CDTRiver Flood WarningEAXCooper40 hr
Jun 10, 1:40 AM CDTRiver Flood WarningEAXCooper53 hr
Jun 10, 4:58 AM CDTAreal Flood AdvisoryEAXCass, Cooper, Henry, Jackson, Johnson, Lafayette and 1 more5 hr

Nearby

River Flood Warnings in Missouri, 2014Every river flood warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.